Alert archive / New Mexico / High Wind Warnings in 2019

High Wind Warning 12, NWS Midland/Odessa, TX

February 14, 2019Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 14, 2019, 2:25 AM MST for Eddy County, New Mexico. It took effect at Feb 14, 2019, 9:00 AM MST. It was in force for 60 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 14, 2019, 2:25 AM MST (09:25 UTC)
In effect from
Feb 14, 2019, 9:00 AM MST
Expired
Feb 16, 2019, 8:46 PM MST
In force
60 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 3:15 PM MSTTSTM WND GST 534 Wnw Artesia, NMARTESIA MUNICIPAL AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3050 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WWUS74 KMAF 140925
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
325 AM CST Thu Feb 14 2019

...PERIODS OF HIGH WINDS IN THE GUADALUPE MOUNTAINS TODAY THROUGH
FRIDAY...

.Westerly winds will increase late this morning into the afternoon
in the higher elevations of the Guadalupe Mountains. Even though
winds will diminish tonight, high winds are likely to return before
sunrise Friday. This warning could be extended as high winds look
to continue through at least Saturday.

NMZ027-TXZ258-142145-
/O.NEW.KMAF.HW.W.0012.190214T1600Z-190216T0200Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
225 AM MST Thu Feb 14 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
FRIDAY...

* TIMING...Late this morning through Friday.

* WINDS...Today, west 35 to 45 with gusts near 60 mph. Friday,
  west 35 to 55 mph with gusts near 70 mph.

* IMPACTS...Winds will be particularly hazardous at higher
  elevations where the strongest winds are likely to occur. Be
  especially careful driving in these mountainous areas. Aviation
  interests may experience localized but extreme turbulence, or 
  strong downward airflows, if flying in the vicinity of the 
  Guadalupe Mountains. Pilots should be alert for standing wave 
  clouds or other evidence of mountain wave activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
7 follow-up statements
640 
WWUS74 KMAF 142005
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
205 PM CST Thu Feb 14 2019

...PERIODS OF HIGH WINDS IN THE GUADALUPE MOUNTAINS THROUGH 
FRIDAY...

.Intermittent strong westerly winds will continue through tonight 
in the higher elevations of the Guadalupe Mountains. These strong
winds will increase on Friday and potentially spread south
affecting the higher elevations of the Davis Mountains as well. 
This warning may be extended as high winds look to continue 
through at least Saturday.

NMZ027-TXZ258-151100-
/O.CON.KMAF.HW.W.0012.000000T0000Z-190216T0200Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
105 PM MST Thu Feb 14 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST FRIDAY...

* TIMING...Through Friday.

* WINDS...Through tonight, west 35 to 45 with gusts near 60 mph. 
  Friday, west 35 to 55 mph with gusts near 70 mph. 

* IMPACTS...Winds will be particularly hazardous at higher 
  elevations where the strongest winds are likely to occur. Be 
  especially careful driving in these mountainous areas. 
  Aviation interests may experience localized but extreme 
  turbulence, or strong downward airflows, if flying in the 
  vicinity of the Guadalupe Mountains. Pilots should be alert 
  for standing wave clouds or other evidence of mountain wave 
  activity. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
853 
WWUS74 KMAF 151044
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
444 AM CST Fri Feb 15 2019

...PERIODS OF HIGH WINDS IN THE GUADALUPE MOUNTAINS THROUGH
FRIDAY EVENING...

.Intermittent strong westerly winds will continue today in the 
the Guadalupe Mountains. This warning may be extended as high 
winds look to continue through at least Saturday.

NMZ027-TXZ258-152030-
/O.CON.KMAF.HW.W.0012.000000T0000Z-190216T0200Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
344 AM MST Fri Feb 15 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* TIMING...Until evening.

* WINDS...West 35 to 45 with gusts 65 to 70 mph. 

* IMPACTS...Aviation interests may experience localized but
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Sustained wind speeds of at least 40 mph or gusts of 58 mph or 
more can lead to property damage.

&&

$$
167 
WWUS74 KMAF 151948
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
148 PM CST Fri Feb 15 2019

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS 
THROUGH SATURDAY EVENING...

...HIGH WIND WATCH FOR THE DAVIS MOUNTAINS ABOVE 5500 FEET
SATURDAY AFTERNOON AND EVENING...

.Strong winds aloft will produce high winds across the
Guadalupe Mountains through Saturday evening and possibly the 
Davis Mountains above 5500 feet Saturday afternoon and evening. 

NMZ027-TXZ258-161100-
/O.EXT.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
1248 PM MST Fri Feb 15 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST SATURDAY...

* TIMING...Through Saturday evening.

* WINDS...West 35 to 55 mph with gusts to 70 mph.

* IMPACTS...Aviation interests may experience localized but
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Sustained wind speeds of at least 40 mph or gusts of 58 mph or
more can lead to property damage.

&&

$$

TXZ074-161100-
/O.NEW.KMAF.HW.A.0008.190216T1700Z-190217T0300Z/
Davis/Apache Mountains Area-
Including the cities of Alpine and Fort Davis
148 PM CST Fri Feb 15 2019

...HIGH WIND WATCH IN EFFECT ABOVE 5500 FEET FROM LATE SATURDAY 
MORNING THROUGH SATURDAY EVENING...

* TIMING...Saturday afternoon and evening.

* WINDS...West winds 35 to 45 mph with gusts to 65 mph. 

* IMPACTS...Aviation interests may experience localized but
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
359 
WWUS74 KMAF 160945
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
345 AM CST Sat Feb 16 2019

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DAVIS 
MOUNTAINS TODAY THROUGH THIS EVENING...

...HIGH WIND WARNING IN EFFECT FOR THE EDDY COUNTY PLAINS, 
UPPER TRANS PECOS, AND VAN HORN/HIGHWAY 54 CORRIDOR THIS 
AFTERNOON AND EVENING...

...WIND ADVISORY IN EFFECT FOR LEA COUNTY AND MOST OF THE PERMIAN
BASIN THIS AFTERNOON...

.Winds will increase across much of the area today as an upper 
system passes to the north. Strong mountain winds will spread 
east into the nearby plains of Southeast New Mexico and the Upper
Trans Pecos.

TXZ074-162100-
/O.UPG.KMAF.HW.A.0008.190216T1700Z-190217T0300Z/
/O.EXB.KMAF.HW.W.0012.190216T1500Z-190217T0300Z/
Davis/Apache Mountains Area-
Including the cities of Alpine and Fort Davis
345 AM CST Sat Feb 16 2019

...HIGH WIND WARNING IN EFFECT ABOVE 6000 FEET FROM 9 AM THIS 
MORNING TO 9 PM CST THIS EVENING...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 9 AM this morning to 9 PM
CST this evening. The High Wind Watch is no longer in effect. 

* TIMING...Saturday morning through mid evening.

* WINDS...West winds 35 to 45 mph with gusts to 65 mph.

* IMPACTS...Aviation interests may experience localized but 
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. 

&&

$$

NMZ028-TXZ057-058-162100-
/O.EXB.KMAF.HW.W.0012.190216T1800Z-190217T0000Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, and Pecos
345 AM CST Sat Feb 16 2019 /245 AM MST Sat Feb 16 2019/

...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from noon CST /11 AM MST/ today
to 6 PM CST /5 PM MST/ this evening. 

* TIMING...Noon through Saturday evening.

* WINDS...West 35 to 45 mph with gusts to 60 mph.

* IMPACTS...Aviation interests may experience localized but 
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Sustained wind speeds of at least 40 mph or gusts of 58 mph or
more can lead to property damage.

&&

$$

NMZ027-TXZ258-162100-
/O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
245 AM MST Sat Feb 16 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...Through Saturday evening.

* WINDS...West 35 to 55 mph with gusts to 75 mph.

* IMPACTS...Aviation interests may experience localized but 
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Sustained wind speeds of at least 40 mph or gusts of 58 mph or
more can lead to property damage.

&&

$$

NMZ029-033-034-TXZ045-046-050-051-059>062-067-162100-
/O.NEW.KMAF.WI.Y.0007.190216T1800Z-190217T0000Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, 
Midland, and Monahans
345 AM CST Sat Feb 16 2019 /245 AM MST Sat Feb 16 2019/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...

The National Weather Service in Midland/Odessa has issued a Wind
Advisory, which is in effect from noon CST /11 AM MST/ today to
6 PM CST /5 PM MST/ this evening. 

* TIMING...This afternoon.

* WINDS...West 25 to 35 mph with gusts to 50 mph. 

* IMPACTS... Winds will make driving difficult, especially for 
  high profile vehicles. Use extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Use 
extra caution.

&&

$$
038 
WWUS74 KMAF 162028
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
228 PM CST Sat Feb 16 2019

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE 
MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH THIS 
EVENING...

...HIGH WIND WARNING IN EFFECT FOR THE EDDY COUNTY NEW MEXICO 
PLAINS, UPPER TRANS PECOS, AND VAN HORN/HIGHWAY 54 CORRIDOR 
THROUGH LATE THIS AFTERNOON...

...WIND ADVISORY IN EFFECT FOR LEA COUNTY NEW MEXICO AND MOST OF 
THE PERMIAN BASIN OF WEST TEXAS THROUGH LATE THIS AFTERNOON...

.Winds had increased across much of the area today as an upper 
level storm system passes to the north. Strong mountain winds 
will spread east into the nearby plains of Southeast New Mexico 
and the Upper Trans Pecos this afternoon.

NMZ027-TXZ258-170600-
/O.EXT.KMAF.HW.W.0012.000000T0000Z-190217T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
128 PM MST Sat Feb 16 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...Through this evening.

* WINDS...West 35 to 55 mph with gusts to 70 mph.

* IMPACTS...Aviation interests may experience localized but 
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Sustained wind speeds of at least 40 mph or gusts of 58 mph or
more can lead to property damage.

&&

$$

TXZ074-170300-
/O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/
Davis/Apache Mountains Area-
Including the cities of Alpine and Fort Davis
228 PM CST Sat Feb 16 2019

...HIGH WIND WARNING REMAINS IN EFFECT ABOVE 6000 FEET UNTIL 9 PM
CST THIS EVENING...

* TIMING...Through mid evening.

* WINDS...West winds 35 to 45 mph with gusts to 65 mph.

* IMPACTS...Aviation interests may experience localized but 
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.

&&

$$

NMZ028-TXZ057-058-170000-
/O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0000Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, and Pecos
228 PM CST Sat Feb 16 2019 /128 PM MST Sat Feb 16 2019/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

* TIMING...Through late this afternoon. 

* WINDS...West 35 to 45 mph with gusts to 60 mph.

* IMPACTS...Aviation interests may experience localized but 
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Sustained wind speeds of at least 40 mph or gusts of 58 mph or
more can lead to property damage.

&&

$$

NMZ029-033-034-TXZ045-046-050-051-059>062-067-170000-
/O.CON.KMAF.WI.Y.0007.000000T0000Z-190217T0000Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, 
Midland, and Monahans
228 PM CST Sat Feb 16 2019 /128 PM MST Sat Feb 16 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...Through late this afternoon.

* WINDS...West 25 to 35 mph with gusts to 50 mph.

* IMPACTS... Winds will make driving difficult, especially for 
  high profile vehicles. Use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Use
extra caution.

&&

$$
922 
WWUS74 KMAF 170011
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
611 PM CST Sat Feb 16 2019

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE
MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH THIS
EVENING...

.The high wind will continue to slowly decrease through the
evening. A High Wind Warning remains in effect for the
Guadalupe... Delaware... and Davis Mountains.

NMZ028-TXZ057-058-170115-
/O.EXP.KMAF.HW.W.0012.000000T0000Z-190217T0000Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, and Pecos
611 PM CST Sat Feb 16 2019 /511 PM MST Sat Feb 16 2019/

...HIGH WIND WARNING HAS EXPIRED...

Wind speeds have decreased and the warning was allowed to expire.

$$

NMZ029-033-034-TXZ045-046-050-051-059>062-067-170115-
/O.EXP.KMAF.WI.Y.0007.000000T0000Z-190217T0000Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, 
Midland, and Monahans
611 PM CST Sat Feb 16 2019 /511 PM MST Sat Feb 16 2019/

...WIND ADVISORY HAS EXPIRED...

Wind speeds have decreased and the advisory was allowed to 
expire.

$$

NMZ027-TXZ258-170600-
/O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
511 PM MST Sat Feb 16 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...Through this evening.

* WINDS...West 35 to 55 mph with gusts to 70 mph.

* IMPACTS...Aviation interests may experience localized but 
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Sustained wind speeds of at least 40 mph or gusts of 58 mph or
more can lead to property damage.

&&

$$

TXZ074-170300-
/O.CON.KMAF.HW.W.0012.000000T0000Z-190217T0300Z/
Davis/Apache Mountains Area-
Including the cities of Alpine and Fort Davis
611 PM CST Sat Feb 16 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...Through mid evening.

* WINDS...West winds 35 to 45 mph with gusts to 65 mph.

* IMPACTS...Aviation interests may experience localized but 
  extreme turbulence. Additionally, high profile vehicles may 
  have difficulty driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.

&&

$$
822 
WWUS74 KMAF 170346
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
946 PM CST Sat Feb 16 2019

...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS IS CANCELLED...

.Wind speeds across the area continue to decrease this evening... 
including in the Guadalupe Mountains which have fallen below
warning criteria. Therefore the warning has been cancelled.

NMZ027-TXZ258-170500-
/O.CAN.KMAF.HW.W.0012.000000T0000Z-190217T0600Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
846 PM MST Sat Feb 16 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
High Wind Warning. 

Wind speeds have fallen across the Guadalupe Mountains this
evening. Therefore the warning has been cancelled.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 14, 2:25 AM MST, 0 minutes earlier.

Area forecast discussion, Feb 14, 2:25 AM MST, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
325 AM CST Thu Feb 14 2019

.DISCUSSION...

Be sure to eat those Valentines chocolates fast today if you don't
want them to melt. Westerly, downslope flow will give temperatures a
boost into the upper 70's and 80's across much of the area this
afternoon. High clouds should keep us away from any records (Midland
Intl - 86 degrees) , but it appears likely we will see our first 80
degree day of the year. The strongest winds are expected in the
Guadalupe Mountains where elevations above 7,000 ft could see gusts
near 60 mph. Have issued a High Wind Warning beginning later this
morning.

A strong shortwave passing to our north Friday will tighten mid
level flow across our region. This will lead to much stronger winds
over the northern half of the area. High winds are likely in the
Guadalupe Mountains so will continue the High Wind Warning for
this area. Winds 25-35 mph are expected in the plains Friday
afternoon and a Wind Advisory will likely be issued by later
shifts. Strong winds diminish Friday night only to pick back up
Saturday afternoon. Wind hazards will likely be needed once again
for much of the area. Temperatures Friday will stay well above
normal with many locations back near 80 degrees. A front may try
to sneak into the eastern Permian Basin early Saturday morning
possibly allowing for some colder temperatures there briefly.
Warm, westerly flow will win out by afternoon and temperatures
will climb back above normal.

Big changes arrive Sunday with the first of a couple of cold
fronts. Temperatures will fall closer to normal Sunday, but all
eyes turn to the Arctic front forecast to move down the Plains
early next week. A large scale upper trough will develop to our
west Sunday and transition flow aloft to the southwest. Meanwhile,
a stronger front will push across the area Monday with
temperatures falling by afternoon. Models indicate moisture may
override the colder air at the surface Monday night into Tuesday.
This could lead to frozen precipitation across portions of the
area. Won't get into many details as this system is still several
days out, but if you have travel plans next week check back
regularly.

After a chilly start to the week, temperatures look to slowly warm
heading into next weekend.

&&

.FIRE WEATHER...

Today large positive temp departures will help push min RHs to near
15 percent across parts of the PB/SE NM/Trans Pecos. However the
presence of high clouds will minimize the potential for more
widespread wind concerns. There are some indications that winds
could briefly be 20-25 mph across the wrn PB/Marfa Plateau/and far
NE CWFA. Although the 10/100hr fuel stick moisture (FSM) from the
TAMFS does show drying the more robust ERC is not showing much
concern for today. As such we will opt issue a fairly widespread
Fire Danger Statement for today. Mixed layer winds are stronger Fri
and it will be windy-very windy, but clouds and anomalously "moist"
west wind in general does limit concerns. There is pretty good
agreement that a pocket of lower dewpoints will come into the nrn PB
late Fri PM. This is coincident with where the driest 10/100 FSM
will be and if there is only fair recovery Fri AM the ERC could
approach levels worthy of a warning?

Drying will be much pronounced Sat and windy conditions along with
more time for fuels to dry it looks like Sat is the most favored day
for critical fire wx to align with critically dry fuels. Strong
drying is likely across the Davis/Chisos Mtns Sun-Mon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     79  56  81  46 /   0   0   0   0
Carlsbad                       79  54  77  51 /   0   0   0   0
Dryden                         82  53  84  53 /   0   0   0   0
Fort Stockton                  81  58  78  52 /   0   0   0   0
Guadalupe Pass                 69  52  66  46 /   0   0   0   0
Hobbs                          78  52  76  44 /   0   0   0   0
Marfa                          71  45  70  41 /   0   0   0   0
Midland Intl Airport           81  56  80  49 /   0   0   0   0
Odessa                         81  57  79  49 /   0   0   0   0
Wink                           83  53  80  45 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 9 AM this morning to 7 PM MST Friday for
     Guadalupe Mountains of Eddy County.

TX...High Wind Warning from 9 AM this morning to 7 PM MST Friday for
     Guadalupe Mountains.

&&

49/29
Hazardous weather outlook, Feb 14, 2:15 AM MST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
315 AM CST Thu Feb 14 2019

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-150915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
315 AM CST Thu Feb 14 2019 /215 AM MST Thu Feb 14 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight
High winds are expected in the Guadalupe Mountains today and tonight
with gusts of 60 mph in the favored areas and a high wind warning is
in effect.

Elevated fire weather conditions are expected for a few hours this
afternoon across most all areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

High winds will are likely in the Guadalupe Mountains Friday and
Saturday and a high wind warning is in effect for Friday. High winds
are possible in the Davis Mountains above 6000 feet Friday and Saturday.
Also windy to very windy conditions are expected Friday and Saturday
in the plains. Elevated to critical fire weather conditions are
expected Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Warnings in New Mexico, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.